Alert archive / Illinois / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 17, 2023, 3:05 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2023, 3:05 AM CST (09:05 UTC)
- Expired
- Feb 17, 2023, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
033 WHUS73 KLOT 170905 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 305 AM CST Fri Feb 17 2023 LMZ740>742-171715- /O.EXP.KLOT.GL.W.0005.000000T0000Z-230217T0900Z/ /O.NEW.KLOT.SC.Y.0021.230217T0905Z-230217T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 305 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds to 30 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-171715- /O.EXP.KLOT.GL.W.0005.000000T0000Z-230217T0900Z/ /O.NEW.KLOT.SC.Y.0021.230217T0905Z-230218T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 305 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds to 30 kt and significant waves to 11 ft occasionally to 14 feet. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
753 WHUS73 KLOT 170939 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 339 AM CST Fri Feb 17 2023 LMZ740>742-171745- /O.CON.KLOT.SC.Y.0021.000000T0000Z-230217T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 339 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds to 25 kt and significant waves to 10 ft occasionally to 13 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-171745- /O.CON.KLOT.SC.Y.0021.000000T0000Z-230218T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 339 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds to 25 kt and significant waves to 11 ft occasionally to 14 feet. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
885 WHUS73 KLOT 171554 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 954 AM CST Fri Feb 17 2023 LMZ740>742-172100- /O.CON.KLOT.SC.Y.0021.000000T0000Z-230217T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 954 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Waves 5 to 8 ft occasionally to 10 feet. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-180000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-230218T0000Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 954 AM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Waves 6 to 9 ft occasionally to 12 feet. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
429 WHUS73 KLOT 172053 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 253 PM CST Fri Feb 17 2023 LMZ740>742-180500- /O.EXP.KLOT.SC.Y.0021.000000T0000Z-230217T2100Z/ /O.NEW.KLOT.SC.Y.0022.230218T0600Z-230218T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 253 PM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds to 30 kt and significant waves to 4 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ743>745-180500- /O.CON.KLOT.SC.Y.0021.000000T0000Z-230218T0000Z/ /O.NEW.KLOT.SC.Y.0022.230218T0600Z-230218T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 253 PM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WHAT...For the first Small Craft Advisory, significant waves to 6 ft occasionally to 8 feet. For the second Small Craft Advisory, southwest winds to 25 kt and significant waves to 5 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...For the Small Craft Advisory, until 6 PM CST this evening. For the Small Craft Advisory, from midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
566 WHUS73 KLOT 172350 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 550 PM CST Fri Feb 17 2023 LMZ743>745-180800- /O.EXP.KLOT.SC.Y.0021.000000T0000Z-230218T0000Z/ /O.CON.KLOT.SC.Y.0022.230218T0600Z-230218T2100Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 550 PM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...Southwest winds to 25 kt and significant waves to 4 ft expected. * WHERE...Calumet Harbor IL to Michigan City IN. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>742-180800- /O.CON.KLOT.SC.Y.0022.230218T0600Z-230218T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 550 PM CST Fri Feb 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WHAT...Southwest winds to 30 kt and significant waves to 4 ft expected. * WHERE...Winthrop Harbor to Calumet Harbor IL. * WHEN...From midnight tonight to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 11:07 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 16, 11:07 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1107 PM CST Thu Feb 16 2023
.UPDATE...
Issued at 919 PM CST Thu Feb 16 2023
Earlier fast eastward motion of the long-lived deformation area
snow has slowed this evening. As a result, some of the worst
conditions in southern portions of the advisory are occurring at
this time. While the current moderate to heavy snow in the band
will only last an hour or so longer in any given location, felt it
was prudent to extend the advisory from LaSalle County and points
east in northern Illinois that were set to expire at 9 PM. In
addition, with heavy snow over southeast McHenry County, opted to
extend the warning there until 12 AM, which is when Lake County
Illinois is set to expire.
There has been multi-cellular lake effect snow into northeast
Illinois and northwest Indiana, despite fairly marginal
thermodynamics. These thermodynamics will improve some overnight,
with CAMs favoring development of a single band after the
synoptic snow ends (and signs on the terminal Dopplers of that
single band development already taking place). Wind direction
trends west of the lake suggest the likely single LES band will be
fairly progressive, though still uncertainty on exact residence
time into eastern Cook County and then northwest Indiana. For this
reason, maintained the planned 12 AM advisory end time for Cook
County zones, and 4 AM for Lake and Porter Indiana, to allow the
midnight shift to assess trends. Assuming lake induced convergence
axis remains transient, expect LES accumulations up to 2".
Given air temperatures in the 20s to around 30 and dropping from
here, any untreated or unplowed roads can be expected to remain
hazardous through the overnight. Freezing of lingering moisture
on roads will likely result in some icy spots. Blustery northerly
winds will cause patchy blowing and drifting snow in open areas,
and west to east roads will be the most susceptible to impacts.
Castro
&&
.SHORT TERM...
Issued at 308 PM CST Thu Feb 16 2023
Through Friday night...
Key messages:
* Period of light freezing rain or freezing drizzle through early
evening becoming more probable for areas along and north of I-80
that are below freezing; some uncertainty on how treated, wet
roads will respond
* Period of evening snow, possibly briefly heavy along/north of
I-88, moving from west to east across the area with additional
minor accumulations
* Northerly winds gusting 30 to 40 mph this evening with highest
gusts closer to the lake
* Likely some lake effect snow late this evening and overnight,
and for northwest Indiana into Friday morning, but low
confidence on how much for additional accumulations and impacts
with this
The now more neutrally-tilted upper trough is across central Iowa
as of 3 PM with a 110 kt 500 mb jet ahead of this escorting a dry
slot into the forecast area. This loss of mid-level moisture has
been enough to significantly cut down shower coverage and even
snow coverage in the far north. Radar and spotty mPING
observations indicate that at least patchy drizzle/spotty light
rain is present under this dry slot and likely to continue over
the area into early evening. The 32F isotherm is draped from the
north side of Chicago through LaSalle-Peru and inching ever so
gradually southward. This trend will continue into this evening,
and so the freezing drizzle/light freezing rain threat is expected
to encompass areas along and north of I-80 into early evening,
and for far northwest Indiana starting early evening. Confidence
for the Advisory expansion for Lake and Porter in northwest
Indiana was admittedly not the highest, but did have 3-4 hours of
freezing precipitation forecast in out forecast only 4-5 hours
from present, so had to make a decision and leaned that route with
33-34F temperatures in those counties likely to dip.
There is an outcome that this drizzle into the evening commute
could be of notably high impact where it is 32F or less. The
gusty winds can help with ice accretion which is one reason.
While some icy roads are probable, that higher end impact
(widespread iciness including main roads) may be an outlier
solution because roads are wet and many treated, as well as
pavement temperatures (especially in the metro) being slightly
above freezing. But nonetheless, will have to watch this
carefully, and ensure active messaging if the freezing drizzle
becomes a bigger problem.
The remarkably persistent deformation-enhanced snow area that has
crossed Iowa today is expected to move east into the area
along and immediately behind the 850 mb low center. The number
and duration of 1/4 mile observations in Iowa with this has
eased, but still plenty of 1/2 SM and widespread 35+ dBZ within
this snow zone. So we are expecting a moderate intensity snow
with this, especially along and north of I-80, that would last
between an hour and a half to three hours. This looks to be ~8-11
PM in Chicago, and so felt comfortable extending the Advisory for
the lakeside counties. Also during that time, northerly winds
will be gusting 30 to 40 mph, and so those locations that are open
and have had snow may start to see some shallow blowing, helped
by increasing snow-to-liquid ratios of the falling snow.
For northern locations within the Winter Storm Warning, snow
accumulation will and already has had a sharp gradient. Amounts
with 5+ inches are looking more likely to be confined to the far
north near the Wisconsin state line in those counties.
The synoptic snow shield looks to depart by or just after
midnight, but lingering lake effect snow is probable. How robust
this is is somewhat uncertain, although ingredients are not
screaming a high impact, heavy lake effect band. The lake-induced
equilibrium levels are forecast to reach between 5 and 6 kft, with
the top portions of those within the DGZ. That has been a
consistent signal. Slightly better today has been the forecast of
near lakeshore convergence from the convection-allowing models
(CAMs). That probably tips the scale that there will be lake
effect snow at least immediately along the shore as well as some
into northwest Indiana continuing after daybreak Friday, but of
how much additional accumulation is low confidence. We do have 0.5
to 2 inches forecast of lake effect snow.
Friday largely looks quiet with clearing from west to east through
the morning into early afternoon. Highs will be below normal by
around 10 degrees north of I-80. Diminishing winds with the high
passing overhead in the afternoon may allow for temperatures to
drop sharply early evening, but then return flow should prompt a
gradual temperature rise the rest of Friday night.
MTF
&&
.LONG TERM...
Issued at 300 PM CST Thu Feb 16 2023
Saturday through Thursday...
Key Messages:
* Warming back up for the weekend into the 40s to lower 50s with
breezy south winds (a bit cooler where snow cover lingers)
* Active weather pattern returns for the work week with multiple
weather systems moving through the region that may bring a wintry
mix of precipitation.
Quiet weather is on tap for the weekend as the upper pattern briefly
turns more quasi-zonal. At the surface a broad area of high pressure
shifts to the eastern CONUS which will bring a return to southerly
flow across Chicagoland which should help temperatures quickly
rebound on Saturday after a chilly Friday. Forecast highs Saturday
are in the 40s (upper 30s in NW IL due to lingering snow cover).
Highs are then expected to warm more on Sunday in the 40s to lower
50s. We continue to carry a dry forecast for Sunday though a weak
southern stream shortwave will lift northeast across the area that
will likely result in an increase in cloud cover. Low-levels remain
dry but a few spits of warm advective rain/sprinkles might manage to
reach the surface. A cold front will then trail an associated
developing upper Great Lakes surface low that moves across the area
Sunday night.
Looking ahead to next week the weather pattern turns more active as
the upper pattern amplifies though confidence in the details remains
on the lower side, particularly Monday night into Tuesday due to
variability in the handling of a pair of low amplitude shortwaves
and whether any phasing occurs. In the wake of those waves a
baroclinic zone likely sets up over or very near the area, along
which a more vigorous wave emanating out of the southwestern CONUS
will lift toward the area. The signal for this system is stronger
and accordingly our precipitation chances are highest during the
Wednesday into Thursday period. Slight shifts in the placement of
the 0C line could have large implications for the precipitation type
we see here locally and it looks like a wintry mix is in play again.
Still plenty of time to iron out the details.
Petr
&&
.AVIATION...
For the 06Z TAFs...
Main concern:
* Lake effect snow trends at GYY
After any lingering flurries end at ORD and MDW, the only
remaining concern is lake effect snow at GYY. The lake effect band
has a healthy look on radar and its forecast focus through the
overnight is Lake County IN, though confidence is only medium.
Trended the TAF more pessimistic there, with IFR VSBY until 13z
and temporary LIFR VSBY until 10z. Elsewhere, the blustery
northwesterly winds will die down, with VFR conditions the rest of
the period and winds shifting southwesterly by this evening.
Castro
&&
.MARINE...
Issued at 230 PM CST Thu Feb 16 2023
Northeast gale force winds will continue through this evening for
the Illinois and Indiana nearshore waters with winds eventually
backing more northerly by evening and then northwest overnight.
Petr/Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Winter Storm Warning...ILZ005-ILZ006 until midnight Friday.
Lakeshore Flood Advisory...ILZ103-ILZ104 until 3 AM Friday.
Winter Weather Advisory...ILZ011-ILZ012-ILZ013-ILZ019-ILZ020-
ILZ021-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108 until
midnight Friday.
IN...Lakeshore Flood Advisory...INZ001-INZ002 until 3 AM Friday.
Winter Weather Advisory...INZ001-INZ002 until 4 AM Friday.
LM...Gale Warning...nearshore waters until 3 AM Friday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Feb 16, 3:59 PM CST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 359 PM CST Thu Feb 16 2023 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-172200- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 359 PM CST Thu Feb 16 2023 /459 PM EST Thu Feb 16 2023/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Elevated Snow and Sleet Risk. Elevated Ice Accumulation Risk. Elevated Lakeshore Flood Risk. Limited Non Thunderstorm Wind Risk. DISCUSSION... A mix of snow, sleet, rain, freezing rain and drizzle will persist through early evening. A band of snow is expected to then move through the area from west to east through the evening and may drop an additional 1 to 3 inches of snow. Snow then tapers from the west toward midnight, with the exception of lingering lake effect snow showers near the lake that may provide minor additional accumulation overnight. The wintry mix will cause travel impacts through the evening where temperatures have dipped below freezing. North to northeast winds will gust to 30 to 40 mph through this evening, with the highest gusts near the lakeshore. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday Morning... Limited Snow Risk northwest Indiana. Wednesday... Limited Snow Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-172200- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 359 PM CST Thu Feb 16 2023 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and very hazardous waves. Limited Freezing Spray Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday... Hazardous conditions for small craft are likely. Limited Freezing Spray Risk in the morning. Saturday through Wednesday... Hazardous conditions for small craft are likely. Petr Visit us at www.weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Feb 16, 9:59 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
959 PM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
02/16/2023 M3.6 INCH WINNEBAGO IL OFFICIAL NWS OBS
0930 PM SNOW ROCKTON 42.45N 89.07W
02/16/2023 E6.8 INCH WINNEBAGO IL TRAINED SPOTTER
&&Local storm report, Feb 16, 10:24 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1024 PM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW OHARE AIRPORT 41.98N 87.90W
02/16/2023 M1.7 INCH COOK IL OFFICIAL NWS OBS
ADDITIONAL 0.7 INCH SINCE 6 PM. OFFICIAL
SNOWFALL TOTAL OBSERVATION FOR THE DAY WILL
BE ISSUED AT 12 AM.
&&Local storm report, Feb 17, 1:10 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
110 AM CST FRI FEB 17 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM SNOW ROCKFORD AIRPORT 42.20N 89.10W
02/16/2023 M3.6 INCH WINNEBAGO IL OFFICIAL NWS OBS
STORM TOTAL.
1150 PM SNOW NWS CHICAGO-ROMEOVILLE 41.60N 88.08W
02/16/2023 M0.8 INCH WILL IL OFFICIAL NWS OBS
STORM TOTAL.
1026 PM SNOW 1 W SOUTH ELGIN 42.00N 88.30W
02/16/2023 M3.1 INCH KANE IL PUBLIC
1150 PM SNOW 3 NW CAROL STREAM 41.95N 88.16W
02/16/2023 M1.0 INCH DUPAGE IL PUBLIC
1150 PM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/16/2023 M1.4 INCH COOK IL CO-OP OBSERVER
STORM TOTAL.
1150 PM SNOW OHARE AIRPORT 41.98N 87.90W
02/16/2023 M2.0 INCH COOK IL OFFICIAL NWS OBS
STORM TOTAL.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:53 PM CST | Small Craft Advisory | LOT | 22 hr |
Nearby
Small Craft Advisories in Illinois, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.